Alert archive / Utah / Wind Advisories in 2020
Wind Advisory 25, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Dec 1, 2020, 2:51 PM MST. It took effect at Dec 2, 2020, 8:00 AM MST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Dec 1, 2020, 2:51 PM MST (21:51 UTC)
- In effect from
- Dec 2, 2020, 8:00 AM MST
- Expired
- Dec 2, 2020, 9:29 PM MST
- In force
- 13 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted.
575 WWUS75 KSLC 012151 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 251 PM MST Tue Dec 1 2020 UTZ002-020600- /O.NEW.KSLC.WI.Y.0025.201202T1500Z-201203T1200Z/ Northern Wasatch Front- Including the cities of Brigham City, Ogden, and Bountiful 251 PM MST Tue Dec 1 2020 ...WIND ADVISORY IN EFFECT FROM 8 AM WEDNESDAY TO 5 AM MST THURSDAY... * WHAT...Northeast winds 15 to 25 mph with gusts to 55 mph expected. The strongest winds are expected in eastern Weber and Davis Counties especially the Centerville to Farmington to Bountiful area. * WHERE...Northern Wasatch Front. * WHEN...From 8 AM Wednesday to 5 AM MST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects such as holiday decorations and trampolines. Crosswinds are possible on I-15, US-89 and the Legacy Parkway in Weber, Davis and northern Salt Lake Counties. * ADDITIONAL DETAILS...Winds will gradually increase Wednesday morning and then decrease late Wednesday evening...but remain gusty near canyons into early Thursday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
3 follow-up statements
918 WWUS75 KSLC 020909 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 209 AM MST Wed Dec 2 2020 UTZ002-022300- /O.CON.KSLC.WI.Y.0025.201202T1500Z-201203T1200Z/ Northern Wasatch Front- Including the cities of Brigham City, Ogden, and Bountiful 209 AM MST Wed Dec 2 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 5 AM MST THURSDAY... * WHAT...Northeast winds 15 to 25 mph with gusts to 55 mph expected. The strongest winds are expected in eastern Weber and Davis Counties especially the Centerville to Farmington to Bountiful area. * WHERE...Northern Wasatch Front. * WHEN...From 8 AM this morning to 5 AM MST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects such as holiday decorations and trampolines. Crosswinds are expected on I-15, US-89 and the Legacy Parkway in Weber, Davis and northern Salt Lake Counties. * ADDITIONAL DETAILS...Winds will gradually increase Wednesday morning and then decrease late Wednesday evening...but remain gusty near canyons into early Thursday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
721 WWUS75 KSLC 022121 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 221 PM MST Wed Dec 2 2020 UTZ002-030600- /O.CON.KSLC.WI.Y.0025.000000T0000Z-201203T1200Z/ Northern Wasatch Front- Including the cities of Brigham City, Ogden, and Bountiful 221 PM MST Wed Dec 2 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY... * WHAT...Northeast winds 15 to 25 mph with gusts to 50 mph expected. The strongest winds are expected in eastern Weber and Davis Counties especially the Centerville to Farmington to Bountiful area. * WHERE...Northern Wasatch Front. * WHEN...Until 5 AM MST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects such as holiday decorations and trampolines. Crosswinds are expected on I-15, US-89 and the Legacy Parkway in Weber, Davis and northern Salt Lake Counties. * ADDITIONAL DETAILS...Winds will increase through this evening and then decrease overnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
949 WWUS75 KSLC 030429 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 929 PM MST Wed Dec 2 2020 UTZ002-030530- /O.CAN.KSLC.WI.Y.0025.000000T0000Z-201203T1200Z/ Northern Wasatch Front- Including the cities of Brigham City, Ogden, and Bountiful 929 PM MST Wed Dec 2 2020 ...WIND ADVISORY IS CANCELLED... Widespread strong easterly canyon winds are no longer expected along the Northern Wasatch Front tonight. $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Dec 1, 10:05 AM MST, 4 hours 46 minutes earlier.
Area forecast discussion, Dec 1, 10:05 AM MST, 4 hours 46 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 1005 AM MST Tue Dec 1 2020 .SYNOPSIS...High pressure will build into the area today. A reinforcing cold front will cross the state midweek. High pressure will settle in again across the region for the remainder of the week. && .DISCUSSION...A cold but meteorologically quiet morning is in store across the region. Morning satellite analysis shows a digging trough across the central Rockies. A second relatively strong shortwave will dig south from the Canadian border this afternoon. The first shortwave will gradually develop a lee low across the High Plains. As this low develops and shifts eastward across eastern New Mexico and the Texas Panhandle...the second shortwave will dig southwestward across Utah Wednesday. This will create a fairly anomalous upper level pattern across Utah. It is interesting meteorologically but the main impacts most of the state will see will be a reinforcing cold front and cooler temperatures Wednesday into Thursday. Those along the northern Wasatch Front and Washington County (both near canyons) may see a different story however. Current high-res guidance would support at least gusts to 35kts near favored canyons such as Weber and Farmington. Will wait for the remainder of the 12Z guidance and evaluate whether to issue a wind advisory for these areas with the afternoon package. Made minor updates to temps/PoP grids to match current trends. No additional updates are anticipated. && .AVIATION...VFR conditions are expected to continue at the SLC terminal under clear skis. Northwest winds 5-10 knots will weaken and turn southeast between 05-08Z. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && Kruse/Burghardt For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Dec 1, 5:33 AM MST, 9 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 533 AM MST Tue Dec 1 2020 UTZ001>016-019>021-517-518-WYZ021-021300- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 533 AM MST Tue Dec 1 2020 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight Gusty northeasterly canyon winds are expected in Washington County today, and again Wednesday afternoon through Wednesday night. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Gusty northeasterly canyon winds are expected in Washington County today, and again Wednesday afternoon through Wednesday night. Gusty easterly canyon winds can be expected along the Wasatch Front late Wednesday afternoon through Wednesday night. There may be a brief period where these winds will become more widespread and locally strong, with gusts in excess of 45 mph affecting the I-15 corridor. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.